Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Sunburn below knee, swollen purple, hurts to touch, fever, chills. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
18 months ago my friend was in Florida. He got a major sunburn on his left leg below the knee. It swelled up was purple and it hurt so bad he couldn't touch it. He got a fever, the cold chills and was very sick for 5 or 6 days and it took 2 more weeks for him to feel normal. Now, He has the same symptoms after doing a sweat. He is very sick and the purple and swelling came back in the same place. He has a fever, cold chills...the same as before. What could this be and should he go see a doctor? He is reluctant to see doctors at all.
Posted Sun, 9 Sep 2012 in Asthma and Allergy
Answered by Dr. Raju A.T 50 minutes later

Thanks for your query.

Very rarely the part of the skin involved in a sun burn or an allergic reaction leaves that part more prone to similar or related reactions.

The exact cause of the reaction this time has to be ascertained and this can be done be a detailed examination and evaluating the history of allergies.I suggest you to take him to a Dermatologist who can examine,arrive at a specific diagnosis and plan management so as to prevent recurrence.

Meanwhile to reduce the inflammation in the lesion and provide some relief he can take Tab Benadryl once in night for three days.Also do apply Calamine lotion over the affected part this will prevent its progression and soothens the skin.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor